Title: On the lateral deformation of an elastic beam with step change in cross-section and arbitrary transversal loading

Authors: Teodor M. Atanackovic, Bogoljub Stankovic

Addresses: Faculty of Technical Sciences, University of Novi Sad, Trg D. Obradovica 5, 21000 Novi Sad, Serbia. ' Department of Mathematics and Informatics, University of Novi Sad, Serbia

Abstract: The lateral deformation of an elastic beam is studied within the framework of the distribution theory. It is assumed that the beam can have step discontinuity in the cross-section and that it is loaded by concentrated axial forces and distributed transversal forces. The existence and properties of the solution is studied. The main characteristic of our approach is the use of a single second order differential equation valid in the whole interval of interest (including points of discontinuities). From this equation, called governing equation, the solution in any point of the beam interval, including jumps at the points of discontinuities, can be obtained.

Keywords: generalised solutions; beam bending; lateral deformation; elastic beams; step change; cross-sections; arbitrary transversal loading; distribution theory; single second order differential equations; beam interval.

DOI: 10.1504/IJDSDE.2007.016516

International Journal of Dynamical Systems and Differential Equations, 2007 Vol.1 No.2, pp.139 - 146

Published online: 06 Jan 2008 *

Full-text access for editors Access for subscribers Purchase this article Comment on this article